0
RESEARCH PAPERS

On the Contact Problem of Thin Circular Rings

[+] Author and Article Information
Chien-Heng Wu, Robert Plunkett

Department of Aeronautics and Engineering Mechanics, University of Minnesota, Minneapolis, Minn.

J. Appl. Mech 32(1), 11-20 (Mar 01, 1965) (10 pages) doi:10.1115/1.3625706 History: Received December 27, 1963; Online September 15, 2011

Abstract

It is well known that the solution of an elastica subjected to end loads can be obtained in terms of elliptic functions. In the present paper, the combined problem of elastic contact between uniform circular rings or cylinders is reduced to a set of end-loaded elasticas. The approach is demonstrated by finding the complete solution in closed form for two unequal rings pressed between rigid anvils of constant curvature. Numerical results are obtained for the set of problems of two rings with equal stiffness but unequal radii compressed between two rigid flat plates.

Copyright © 1965 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In